MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J370H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2022 and suture was used.During use the doctor was sewing in an upward motion when technician noticed something fly up and off the tip of the needle driver.She spoke up and asked what it was and the doctor paused the case, looking around on the field.They discovered the back end of the needle was missing from the driver.The back half of the needle was located on the field.All parts of the needle were recovered and the needle was discarded.No reported adverse patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Additional information has been requested and the following was received.If further details are received at a later date a supplemental medwatch will be sent.Was the needle piece(s) retrieved during the same procedure? yes ¿ were x-rays taken to locate the needle piece(s)? no ¿ what measures were taken to retrieve the broken piece? it was found on the sterile field.¿ was there any additional tissue damage as a result of searching for the needle piece? no.¿ what tissue structure the broken needle was located? it was outside the patient on the field.No product available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.

Brand Name
VCL CT BRD VIO 36IN 0 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125,
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16101637
Report Number2210968-2023-00082
Device Sequence Number6233885
Product Code GAM
UDI-Device Identifier10705031039377
UDI-Public10705031039377
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ370H
Device Catalogue NumberJ370H
Device Lot NumberSGMARM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown